MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752217
Medical Device Problem Code Inability to Irrigate (1337)
Health Effect - Clinical Code Intraocular Pressure Decreased (4468)
Date of Event 08/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
A health care professional reported that the serum flow from the cassette was defective because it did not filter the air into the balanced salt solution and it caused a slight collapse of the anterior chamber during phacoemulsification with intraocular lens implant surgery.The surgery was completed on the same day after replacing the cassette with another one.There was no patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Corrected information was updated in d.4.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.It was reported that serum flow from the cassette was defective because it did not filter air into the balanced salt solution (bss).A wet gravity fluidics management system (fms) in a tray was visually inspected and was tested using a console.The sample could be recognized by the console.The sample primed and tuned with a handpiece and a 0.9mm aspiration bypass system (abs) tip and infusion sleeve from lab stock, successfully and the service data could be retrieved.No system message code displayed on console screen.Cassette max vacuum and aspiration flow rate, and irrigation flow rate were measured and met specifications.No problem was found with the returned cassette fluidics.The root cause of the customer's complaint could not be established; the returned sample functioned per specification.This complaint has been reviewed and it is determined that no further actions will be pursed at this time as the sample met specifications.Based on our current tracking, there are no adverse trends for this reported complaint.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
CENTURION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20394665
Report Number1644019-2024-02291
Device Sequence Number8009077
Product Code LRO
UDI-Device Identifier00380657522170
UDI-Public(01)00380657522170(17)260430(11)240505(10)16RWWM(21)NA
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number8065752217
Device Lot Number16RWWM
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer10/08/2024
12/06/2024
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date10/29/2024
12/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale